Alert archive / Illinois / Flash Flood Warnings in 2002
Flash Flood Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Apr 20, 2002, 2:09 AM CDT for Champaign County, Douglas County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2002, 2:09 AM CDT (07:09 UTC)
- Expired
- Apr 20, 2002, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Champaign County, IL, Douglas County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 200709 FFWSPI ILC019-041-201300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 203 AM CDT SAT APR 20 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS SOUTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 800 AM CDT * AT 2 AM CDT...THE CHAMPAIGN COUNTY SHERIFFS OFFICE WAS STILL REPORTING SIGNIFICANT FLOODING ACROSS SOUTHERN PORTIONS OF CHAMPAIGN COUNTY. NUMEROUS ROADS STILL CLOSED DUE TO HIGH WATERS IN AREAS FROM PESOTUM TO BROADLANDS. PORTIONS OF EXTREME NORTHERN DOUGLAS COUNTY ARE LIKELY EXPERIENCING SIMILAR CONDITIONS... ESPECIALLY IN THE VILLA GROVE AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO JUDGE HOW MUCH WATER COVERS ROADWAYS. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4000 8797 3981 8797 3981 8847 4000 8846 FRIEDERS NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 9:15 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 19, 9:15 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 915 PM CDT FRI APR 19 2002 BUSY NIGHT WITH IMPRESSIVE BOW TRACKING ACRS SPI AND AREAS EWD AS WELL AS FLASH FLOOD PROBLEMS. NOT MUCH TIME TO LOOK AT SHORT TERM MODELS BUT WILL MAKE SOME WORDING ADJUSTMENTS TO LATE EVENING ZONES AND THEN SEND OUT ARND 10 PM. RIGHT NOW IT APPEARS SPC IS NOT GOING TO BOX OUR EASTERN OR SOUTHEASTERN COUNTIES. .ILX...NONE. SMITH
In the hours before
Local storm report, Apr 19, 9:34 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
934 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM 1 W PLEASANT PLAINS IL WIND DAMAGE
04/19/02 SANGAMON TREES DOWN AND POWER LINES
DOWN ON ROUTE 125 WEST OF
PLEASANT PLAINS. FROM
SANGAMON COUNTY ESDA.
0805 PM SALESBURY IL WIND DAMAGE
04/19/02 SANGAMON MOBILE HOME DESTROYED BY
HIGH WINDS. 2 MOBILE HOME
MOVED OFF FOUNDATION. POWER
LINES DOWN. FROM SANGAMON
COUNTY ESDA.
0805 PM SPRINGFIELD IL FLASH FLOOD
04/19/02 SANGAMON FLOODED UNDERPASSES FROM
HEAVY RAIN AT CORNER OF
SANGAMON AVE. AND 16TH ST.
FROM COUNTY ESDA.
0834 PM 5 E PESOTUM IL FLASH FLOOD
04/19/02 CHAMPAIGN FLOODING OF ROADS EAST OF
ROUTE 130. FROM COUNTY
ESDA.
0837 PM VILLA GROVE IL FLASH FLOOD
04/19/02 DOUGLAS WATER OVER ROADS IN TOWN.
ALSO...3.5 MILES WEST OF
TOWN...ONE FOOT OF WATER
OVER ROAD. FROM COUNTY
SHERIFF.Local storm report, Apr 19, 9:44 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
944 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM SPRINGFIELD IL WIND DAMAGE
04/19/02 SANGAMON MOBILE HOME ROLLED OVER ON
SIDE AT THE WEST SIDE OF
CAPITAL AIRPORT. FROM
COUNTY ESDA.Local storm report, Apr 19, 10:08 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1008 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0734 PM VIRGINIA IL WIND DAMAGE
04/19/02 CASS POWER POLES SNAPPED OFF.
FROM CASS COUNTY SHERIFF.
0747 PM PHILADELPHIA IL WIND DAMAGE
04/19/02 CASS POWER POLES SNAPPED. FROM
COUNTY SHERIFF.Special weather statement, Apr 19, 10:15 PM CDT, 3 hours 54 minutes before
ILZ042>044-047>054-061-066-071-200400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1015 PM CDT FRI APR 19 2002 ...SEVERE THUNDERSTORM WATCH #130 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SCOTT... MORGAN...CASS...MENARD...LOGAN...DEWITT...SANGAMON...MACON... PIATT...CHRISTIAN...MOULTRIE...SHELBY...EFFINGHAM AND CLAY COUNTIES EXPIRED AT 10 PM CDT. ALTHOUGH THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO CONTINUE OVERNIGHT...THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS ENDED.
Local storm report, Apr 19, 10:32 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1032 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1027 PM MT PULASKI IL FLASH FLOOD
04/19/02 LOGAN 4 FOOT OF WATER REPORTED
IN VIADUCT. FROM COUNTY
ESDA.Local storm report, Apr 19, 10:39 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1039 PM CDT FRI APR 19 2002
...SUMMARY OF ALL REPORTS RECEIVED SO FAR...4/19/02 EVENT...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0636 PM 5 S MT AUBURN IL .75 INCH HAIL
04/19/02 CHRISTIAN FROM COUNTY SHERIFF.
0650 PM BLUE MOUND IL 1.50 INCH HAIL
04/19/02 MACON FROM COUNTY SHERIFF.
0700 PM BEARDSTOWN IL .75 INCH HAIL
04/19/02 CASS FROM CITY POLICE.
0734 PM VIRGINIA IL WIND DAMAGE
04/19/02 CASS POWER POLES SNAPPED OFF.
FROM CASS COUNTY SHERIFF.
0747 PM PHILADELPHIA IL WIND DAMAGE
04/19/02 CASS POWER POLES SNAPPED. FROM
COUNTY SHERIFF.
0805 PM SPRINGFIELD IL FLASH FLOOD
04/19/02 SANGAMON FLOODED UNDERPASSES FROM
HEAVY RAIN AT CORNER OF
SANGAMON AVE. AND 16TH ST.
FROM COUNTY ESDA.
0805 PM 1 W PLEASANT PLAINS IL WIND DAMAGE
04/19/02 SANGAMON TREES DOWN AND POWER LINES
DOWN ON ROUTE 125 WEST OF
PLEASANT PLAINS. FROM
SANGAMON COUNTY ESDA.
0805 PM SALESBURY IL WIND DAMAGE
04/19/02 SANGAMON MOBILE HOME DESTROYED BY
HIGH WINDS. 2 MOBILE HOME
MOVED OFF FOUNDATION. POWER
LINES DOWN. FROM SANGAMON
COUNTY ESDA.
0825 PM SPRINGFIELD IL 74 MPH TSTM WIND GUST
04/19/02 SANGAMON WIND GUST OF 74 MPH AT THE
SPRINGFIELD AIRPORT FROM
NWS ASOS AUTOMATED
EQUIPMENT.
0825 PM SPRINGFIELD IL WIND DAMAGE
04/19/02 SANGAMON MOBILE HOME ROLLED OVER ON
SIDE AT THE WEST SIDE OF
CAPITAL AIRPORT. FROM
COUNTY ESDA.
0834 PM 5 E PESOTUM IL FLASH FLOOD
04/19/02 CHAMPAIGN FLOODING OF ROADS EAST OF
ROUTE 130. FROM COUNTY
ESDA.
0837 PM VILLA GROVE IL FLASH FLOOD
04/19/02 DOUGLAS WATER OVER ROADS IN TOWN.
ALSO...3.5 MILES WEST OF
TOWN...ONE FOOT OF WATER
OVER ROAD. FROM COUNTY
SHERIFF.
1027 PM MT PULASKI IL FLASH FLOOD
04/19/02 LOGAN WATER TO 4 FOOT HIGH IN A
VIADUCT. FROM COUNTY ESDA.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:03 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 42 min |
| Apr 19, 7:19 PM CDT | Tornado Warning | ILX | Champaign | 56 min |
| Apr 19, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 50 min |
| Apr 19, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 65 min |
| Apr 19, 7:29 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 46 min |
| Apr 19, 7:54 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 66 min |
| Apr 19, 7:55 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas | 6 hr |
| Apr 19, 8:05 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 55 min |
| Apr 19, 8:37 PM CDT | Flash Flood Warning | ILX | Vermilion | 5 hr |
| Apr 19, 8:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 62 min |
| Apr 19, 8:45 PM CDT | Flash Flood Warning | ILX | Piatt | 5 hr |
| Apr 19, 8:46 PM CDT | Flash Flood Warning | ILX | Piatt, Sangamon | 5 hr |
| Apr 19, 8:47 PM CDT | Flash Flood Warning | ILX | Piatt | 5 hr |
| Apr 19, 8:49 PM CDT | Flash Flood Warning | ILX | Sangamon | 5 hr |
| Apr 19, 8:53 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon, Sangamon | 52 min |
| Apr 19, 9:00 PM CDT | Flash Flood Warning | ILX | Christian, Macon | 5 hr |
| Apr 19, 9:31 PM CDT | Flash Flood Warning | ILX | DeWitt, Logan | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.